Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 45, NWS Caribou, ME

June 27, 2021

NWS Caribou, ME issued this small craft advisory at Jun 27, 2021, 4:02 AM EDT. It took effect at Jun 27, 2021, 3:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2021, 4:02 AM EDT (08:02 UTC)
In effect from
Jun 27, 2021, 3:00 PM EDT
Expired
Jun 28, 2021, 6:44 AM EDT
In force
16 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

828 
WHUS71 KCAR 270802
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
402 AM EDT Sun Jun 27 2021

ANZ050>052-271615-
/O.NEW.KCAR.SC.Y.0045.210627T1900Z-210628T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
402 AM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 AM EDT MONDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 4 to 6 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 3 PM this afternoon to 7 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
825 
WHUS71 KCAR 271354
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
954 AM EDT Sun Jun 27 2021

ANZ050>052-272200-
/O.CON.KCAR.SC.Y.0045.210627T1900Z-210628T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
954 AM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 7 AM EDT MONDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 3 PM this afternoon to 7 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
561 
WHUS71 KCAR 272001
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
401 PM EDT Sun Jun 27 2021

ANZ050>052-280415-
/O.CON.KCAR.SC.Y.0045.000000T0000Z-210628T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
401 PM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 7 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
466 
WHUS71 KCAR 272231
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
631 PM EDT Sun Jun 27 2021

ANZ050>052-280645-
/O.CON.KCAR.SC.Y.0045.000000T0000Z-210628T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
631 PM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 7 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
140 
WHUS71 KCAR 280112
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
912 PM EDT Sun Jun 27 2021

ANZ050>052-280915-
/O.CON.KCAR.SC.Y.0045.000000T0000Z-210628T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
912 PM EDT Sun Jun 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 4 to 6 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 7 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
642 
WHUS71 KCAR 280838
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
438 AM EDT Mon Jun 28 2021

ANZ050>052-281100-
/O.CON.KCAR.SC.Y.0045.000000T0000Z-210628T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
438 AM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Seas 4 to 6 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
530 
WHUS71 KCAR 281044
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
644 AM EDT Mon Jun 28 2021

ANZ050>052-281145-
/O.CAN.KCAR.SC.Y.0045.000000T0000Z-210628T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
644 AM EDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and wave heights have fallen below Small Craft Advisory
criteria, thus the Advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 12:48 AM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 27, 12:48 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1248 AM EDT Sun Jun 27 2021

.SYNOPSIS...
A warm front will cross the region overnight. A nearly
stationary frontal boundary will remain north of Maine Sunday. A
cold front from the west will begin to move into the area late
Monday night and cross the region Tuesday. Canadian high
pressure will build across the region Tuesday night into
Wednesday. Low pressure will approach Thursday.

&&

.NEAR TERM /THROUGH SUNDAY/...
1250 AM Update: In between heavier batch of showers attm as the
1st batch was pulling through New Brunswick, while a 2nd area of
showers is apchg the wrn border. Satl wv imagery showed a
vorticity max moving across northern Maine helping to trigger
the showers. Another vorticity max is back across Quebec and
using the 700 mb flow, should move into the region overnight
aiding in another round of showers. The NBM and RAP matching up
quite well w/these features and bring a good dose of rainfall to
northern and western areas. Given the high PWS above 1.7
inches and 35-40 kt 850 mb jet should be enough to allow for
some heavier rainfall. RAP soundings show warm cloud at 12k ft
w/a saturated profile up through 500 mbs w/a to support some
heavier rainfall. Kept the mention of tstms across northern
Maine through the morning. Hrly temps and dewpoints were
adjusted to fit the latest obs w/overnight temps holding in the
mid/upper 60s.

Previous discussion:
A warm front will cross the region overnight. A nearly
stationary frontal boundary will remain north of Maine Sunday.
An area of showers, most numerous across northern areas, will
cross the region this evening with the upper level disturbance.
This area of showers will exit with the disturbance early
tonight. Additional showers, possibly isolated thunderstorms,
are then expected overnight with the warm front. The overnight
showers/isolated thunderstorms are again expected be most
numerous across northern areas. Precipitable water values
increase to in excess of 2 inches overnight, with forecast
soundings indicating deep moisture. Thus, expect locally heavy
rainfall will be possible tonight across northern areas. Patchy
fog inland, areas of fog along the Downeast coast, are also
expectd tonight. The stalled frontal boundary remains north of
Maine Sunday, with disturbances also tracking north of the
state. The most extensive showers and thunderstorms Sunday are
again expected across northern areas. Abundant moisture will
persist, with locally heavy rain again possible across northern
areas. However, the location of the stalled front and path of
the upper disturbances could help focus the heaviest rains north
of the region. Lesser shower/thunderstorm chances will exist
southward across the remainder of the forecast area. Fog could
linger along the immediate Downeast coast Sunday. Low
temperatures will range through the 60s across the forecast area
tonight. High temperatures Sunday will range from the upper 70s
to around 80 north, to the lower to mid 80s interior Downeast.
Cooler temperatures will occur along the Downeast coast with
onshore winds, generally ranging through the 70s to around 80.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
The period will feature a warm and humid air mass with a plume
of high precipitable water wrapping around the Bermuda High
towards the area along a slow-moving frontal boundary. The first
question of the period involves how far the front sags
southward Sunday evening into northern Aroostook County. If it
does move into that area, the evening could feature heavy
showers and thunderstorms with potential for training cells.
Shear looks more than sufficient to hold storms together into
the evening. In addition to the high PWs, a LLJ and a deep warm
cloud layer will ensure efficient precip processes. Hodographs
and helicity values also suggest another potential worry in that
area early Sunday evening. For the remainder of the forecast
area, Sunday night will be uncomfortably warm and humid with
lows near 70F and dew points surging into the upper 60s. The
coast will be the cool spot with an onshore flow.

The frontal position will continue to be the key variable on
Monday. A series of weak lows are expected to move along the
boundary, but there's no well defined upper level shortwave or
significant cooling aloft. As a result, mid-lvl lapse rates
remain unimpressive as is often the case during some of our
active svr days. Low level lapse rates, shear, and CAPE are more
favorable with the potential to create some very tall storms.
Winds and heavy rainfall are the big threats and have added
mention gusty winds and heavy precip in the Monday afternoon
forecast. The expected position of the front reduces risk in
northern Aroostook County, but the remainder of the area except
the coast could see strong storms. A pre-frontal trough may act
as an additional trigger for southern Penobscot County and
interior Downeast.

925mb temps will surge above 25C in southern portions
of the area on Monday, pushing afternoon highs into the lower
90s for areas such as Bangor and Dover-Foxcroft. The heat will
extend to the coast with the offshore winds. With dew points
around 70F, heat indexes will likely require at least some zones
in a heat advisory on Monday afternoon.

The cold front gradually moves through the area on Monday night
with storms winding down in the evening. There's no cold air
advection and lows will remain in the upper 60s to lower 70s
with dew points remaining in the mid to upper 60s. The frontal
boundary stalls and washes out Tuesday. The air mass will be
slightly drier under weak high pressure and slightly cooler
based on 850mb temps, but a deeper mixed layer should put
Tuesday highs right back into the mid 80s to near 90F again.
There's enough moisture and lift for a chance of showers and a
slight chance of afternoon thunder.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The unsettled pattern continues into late week with a warm and
humid air mass continuing. Deep moisture continue to wrap around
the backside of the Bermuda High and into the cyclonic side of a
large scale upper trough in the Midwestern US. This trough will
slowly ease eastward late week with a series of disturbances
moving across the forecast area Wednesday into the end of next
week. The trough looks likely to evolve into a large scale upper
level cut off by late next week. The position of this cut-off
will be key to the long-range forecast, but there's little
consensus on the eventual positioning of the cut-off at this
point. For this forecast cycle, PoPs gradually decreased from
north to south next Friday night into the weekend with the
expectation that high pressure will back into the area from the
NE and force the cut-off and stalled frontal boundary
southward. This would mean some cooler and drier air by next
weekend. However, before that can happen, the period Wednesday
through Friday looks pretty soggy with showers likely each day
and a gradual cooling trend. Afternoon thunderstorms seem most
probable Wednesday and Thursday with ECMWF showing some SBCAPE.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: Variable conditions overnight which will range from
LIFR to MVFR with showers and fog. Conditions will improve to
MVFR at the Aroostook County terminals Sunday and to VFR at KBGR
and KBHB. LLWS overnight and into Sunday morning. S-SE wind 5
to 10 knots.

SHORT TERM:
Sunday night...VFR except potential for heavy thunderstorms in
the evening for Clayton Lake, FVE and CAR/PQI. Fog may affect
Machias and Eastport.  Light winds.

Monday...VFR outside of potentially strong afternoon
thunderstorms.  Light winds.

Tuesday into Wednesday...Mostly VFR with light winds. Slight
chance of afternoon thunderstorms.

Wednesday night into Thursday...IFR cigs likely with a chance of
embedded thunderstorms.  Light winds.

&&

.MARINE...
NEAR TERM: Winds/seas are generally expected to remain below
small craft advisory levels tonight through most of Sunday.
However, winds/seas could begin to approach small craft
advisory levels late Sunday afternoon. Visibilities will be
reduced in areas of fog tonight and Sunday. Showers are also
possible tonight.

SHORT TERM: Southwest winds will reach SCA criteria Sunday
night and a long period south swell will also exceed SCA
criteria Sunday night. Winds were adjusted down for the very
high stability and fog. Fog will be the primary story Sunday
night into Thursday night. Very warm and moist air will be
moving over the cold waters during that period with fog and
haze very likely through that period. By late week, some drier
air from the north is expected to push the fog away.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Hewitt
Hazardous weather outlook, Jun 26, 7:43 AM EDT, 20 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
743 AM EDT Sat Jun 26 2021

MEZ001>006-010-271145-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
743 AM EDT Sat Jun 26 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...Today and Tonight.

Heavy rainfall is expected tonight with thunderstorms. The highest
threat for heavy rainfall will be across Northern Maine.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rainfall with thunderstorms can be expected again on Sunday,
with the highest threat once again being across Northern Maine.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-031-032-271145-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Southern Piscataquis-Northern Washington-
743 AM EDT Sat Jun 26 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

High temperature and humidity may result in apparent temperatures of
95 to 100 degrees Monday afternoon over portions of East Central and
Interior Downeast Maine. Please monitor latest forecast updates in
the event a heat advisory is needed for this time period.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-271145-
Coastal Hancock-Coastal Washington-
743 AM EDT Sat Jun 26 2021

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-271145-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
743 AM EDT Sat Jun 26 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Widespread fog that will be dense at times is expected tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Fog is expected Saturday, and the fog will locally be dense at times
in the morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:07 AM EDTBeach Hazards StatementCARHancock, Washington16 hr
Jun 27, 4:03 PM EDTHeat AdvisoryCARHancock, Penobscot, Piscataquis26 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.